Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS New York, NY

July 29, 2011Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 29, 2011, 4:32 PM EDT for Orange County, New York. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2011, 4:32 PM EDT (20:32 UTC)
Expired
Jul 29, 2011, 5:15 PM EDT
In force
43 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 116 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:53 PM EDTTSTM WND DMG1 Nnw Scotchtown, NYLARGE TREE DOWN AT INTERSECTION OF JOHNS ROAD AND HOWARD DRIVE.
Jul 29, 5:20 PM EDTHAIL 1.25Blooming Grove, NYHALF DOLLAR SIZE HAIL IN BLOOMING GROVE.
Jul 29, 5:25 PM EDTHAIL 1Blooming Grove, NYQUARTER SIZE HAIL IN BLOOMING GROVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 2:40 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WUUS51 KOKX 292032
SVROKX
NYC071-292115-
/O.NEW.KOKX.SV.W.0036.110729T2032Z-110729T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT FRI JUL 29 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 515 PM EDT...

* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MIDDLETOWN...OR NEAR BLOOMINGBURG...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTGOMERY...WALDEN...GARDNERTOWN...NEW WINDSOR AND NEWBURGH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY
EVENING FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

&&

LAT...LON 4151 7466 4151 7448 4158 7441 4163 7431
      4163 7425 4161 7424 4159 7413 4162 7413
      4162 7410 4159 7405 4159 7396 4153 7399
      4147 7399 4136 7409 4150 7466
TIME...MOT...LOC 2031Z 272DEG 28KT 4152 7441

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:10 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 29, 4:10 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EDT FRI JUL 29 2011

.SYNOPSIS...
A COLD FRONT WILL TRACK THROUGH THE REGION TONIGHT. HIGH PRESSURE
BUILDS IN FROM THE WEST SATURDAY. HIGH PRESSURE OVER THE AREA SUNDAY
WILL MOVE EAST SUNDAY NIGHT. A COLD FRONT WILL APPROACH FROM THE
WEST MONDAY AND MOVE THROUGH MONDAY NIGHT. HIGH PRESSURE RETURNS
TUESDAY. ANOTHER COLD FRONT APPROACHES WEDNESDAY...AND MOVES
THROUGH WEDNESDAY NIGHT INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST
NJ...NEW YORK CITY AND THE LOWER HUDSON VALLEY UNTIL 11 PM THIS
EVENING. SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL PA
AND SOUTH- CENTRAL NEW YORK AND MOVING EWD TOWARDS THE REGION.

SURFACE COLD FRONT DRAPED ACROSS WESTERN NY/PA WILL HEAD SOUTHEAST
AND CROSS THE REGION TONIGHT. UPPER LEVEL TROUGH EXTENDING FROM
SOUTHERN CANADA INTO THE NORTHEAST US WILL SHARPEN THIS
EVENING...WITH AN ASSOCIATED JET STREAM MOVING INTO NORTHERN NY
STATE. MEANWHILE...850MB JET STREAK ALSO STRENGTHENS OVER THE
REGION WITH WINDS INCREASING TO 45-50KT ALOFT THIS EVENING.
SURFACE INSTABILITY HAS BEEN LIMITED BY CLOUD COVER...BUT IS
SUFFICIENT OVER WESTERN PORTIONS OF THE FORECAST AREA TO SUPPORT
THUNDERSTORMS. THE COMBINATION OF INSTABILITY AND FAVORABLE UPPER
DYNAMICS HEIGHTENS THE RISK THAT THE STORMS APPROACHING FROM THE
WEST WILL SUSTAIN THEMSELVES AS THEY MOVE INTO THE NEW YORK CITY
METRO AREA AND THE LOWER HUDSON VALLEY. SOME STORMS MAY BE
SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. SEVERE
THREAT BECOMES LESSENS OVER CT AND LI WHERE CLOUDS HAVE BEEN IN
PLACE ALL DAY.

PRECIPITABLE WATERS WILL BE OVER 2 INCHES...SO HEAVY RAIN LIKELY
WHERE THESE TSTMS DEVELOP. SEE THE HYDRO SECTION.

THERE IS A MDT RIP CURRENT RISK THIS EVENING.

TSTMS EXIT FROM W TO E OVERNIGHT...WITH CLEARING BY SAT MORNING.

MAV/MET GUIDANCE IN GOOD AGREEMENT TONIGHT...AND WERE BLENDED FOR
TEMPS. LOWS MAINLY IN THE UPPER 60S TO LOW 70S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...

CLEARING SKIES SATURDAY MORNING AS THE COLD FRONT PUSHES OFFSHORE.
WINDS WILL GUST TO AROUND 20 MPH AT TIMES...MAINLY DURING THE
FIRST HALF OF THE DAY. A BROAD AREA OF HIGH PRES BUILDS SE TOWARDS
THE CWA IN THE AFTERNOON ALLOWING THE WINDS TO DIMINISH A BIT.

THE DEEP MIXING INDUCED BY THE NW FLOW WILL ALLOW FOR ABOVE NORMAL
TEMPS...MOSTLY IN THE UPPER 80S TO LOW 90S. DEW POINTS WILL DROP
INTO THE LOW 60S BY AFTERNOON...RESULTING IN HEAT INDICES VERY
CLOSE TO ACTUAL TEMPS.

HIGH PRESSURE CONTINUES OVER THE REGION SATURDAY NIGHT WITH CLEAR
SKIES AND LIGHT NORTHERLY WINDS. RADIATIONAL COOLING WILL ALLOW
TEMPS TO DROP INTO THE LOW 50S OVER INTERIOR PORTIONS OF THE
REGION AND PERHAPS THE PINE BARRENS. LOWS IN THE LOW 70S EXPECTED
OVER METRO NYC.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

SUNDAY THROUGH MONDAY MODELS IN GOOD AGREEMENT WITH THE HIGH MOVING
SOUTH OF THE AREA...AND WITH A COLD FRONT APPROACHING MONDAY. THE
NAM BEGINS TO LAG WITH THE FRONT FOR MONDAY NIGHT. USED A BLEND OF
THE MAV AND ECMWF SUNDAY THROUGH MONDAY. FOR TEMPERATURES LEANED
TOWARD THE WARMER GFS GUIDANCE.

FRONTAL PASSAGE MONDAY NIGHT WITH RIDGE BUILDING FOR TUESDAY.
GENERALLY ZONAL FLOW ACROSS THE NORTHERN TIER INTO SOUTHERN CANADA
WITH SUBTROPICAL HIGH OVER MUCH OF THE UNITED STATES...CENTERED OVER
THE CENTRAL PLAINS. WILL SEE SHORTWAVES MOVE RATER QUICKLY THROUGH
THE FLOW...STAYING NORTH OF THE AREA. THE UPCOMING WEEK WILL FEATURE
A SERIES OF WEEK COLD FRONTAL PASSAGES. THE ONE MONDAY NIGHT...AND
ANOTHER WEDNESDAY NIGHT INTO EARLY THURSDAY. YET ANOTHER FRONT
APPROACHES FOR LATER NEXT FRIDAY.

FOLLOWED THE HPC GUIDANCE AND ECMWF MONDAY NIGHT THROUGH FRIDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT APPROACHES EARLY THIS EVENING...AND TRACKS ACROSS THE
REGION TONIGHT.

LOW CONFIDENCE IN STRATUS FORECAST THIS AFTERNOON AS IT SLOWLY
LIFTS AND SCATTERS. EXPECT BRIEF VFR ACROSS TERMINALS THIS
AFTERNOON BEFORE CONVECTION APPROACHES. MOST LIKELY LOCATIONS TO
OBSERVE THUNDERSTORMS WILL BE KSWF AND NYC METRO BEGINNING AROUND
21Z OR 22Z. SHOWERS AND TSTMS LINGER INTO THE EVENING. SUB VFR
POSSIBLE.

FRONT MOVES ACROSS THE TERMINALS AROUND 03-05Z...WITH CLEARING
THEREAFTER. VFR SATURDAY.

FOR TERMINALS EAST OF NYC METRO...LOW CLOUDS AND FOG MAY NOT SCOUR
OUT UNTIL THE FRONT MOVES THROUGH.

SOUTH TO SOUTHWEST WINDS TURN TO THE NORTHWEST AFTER FRONTAL
PASSAGE. NW FLOW THROUGH THE DAY SATURDAY EXPECTED.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR LOW CLOUDS.
THUNDERSTORMS POSSIBLE AFTER 21Z OR 22Z.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR LOW CLOUDS.
THUNDERSTORMS POSSIBLE AFTER 21Z OR 22Z.

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR POSSIBLE THUNDERSTORMS
AFTER 21Z OR 22Z.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR POSSIBLE THUNDERSTORMS
AFTER 21Z OR 22Z.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR LOW CLOUDS AND FOG.
THUNDERSTORMS POSSIBLE AFTER 21Z OR 22Z.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR LOW CLOUDS AND FOG.
THUNDERSTORMS POSSIBLE AFTER 22Z OR 23Z.

OUTLOOK FOR 18Z SAT THROUGH WEDNESDAY...

SAT-SUNDAY...VFR.

MON...SUB-VFR POSSIBLE IN LATE DAY THUNDERSTORMS.

TUESDAY...VFR.

WEDNESDAY...SUB-VFR POSSIBLE IN LATE DAY THUNDERSTORMS.

&&

.MARINE...

SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OCEAN WATERS THROUGH
TONIGHT...AND CONTINUING EAST OF MORICHES INLET THROUGH SATURDAY
MORNING. IN GENERAL...WINDS AND SEAS WILL INCREASE AHEAD OF A COLD
FRONT THAT WILL MOVE THROUGH THE WATERS OVERNIGHT. BOTH WIND GUSTS
AND SEAS ARE SOMEWHAT MARGINAL...AND SCA MAY BE CANCELED EARLY.
WINDS ALOFT WILL INCREASE TO 25-30 KT OVERNIGHT...BUT SURFACE GUSTS
MAY BE LIMITED BY A LOW-LEVEL INVERSION. HOWEVER...POSSIBLE
THUNDERSTORM ACTIVITY MAY SUPPORT ENOUGH MIXING TO BRING THESE
GUSTS TO THE SURFACE TONIGHT.

CONDITIONS ARE EXPECTED TO BE BELOW SCA CRITERIA MOST OF THE DAY
SATURDAY THROUGH SATURDAY NIGHT.

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS ON THE
FORECAST WATERS SUNDAY THROUGH WEDNESDAY AS HIGH PRESSURE WILL BE
OVER THE WATERS. THERE WILL BE A COUPLE OF WEAK FRONTAL PASSAGES
MONDAY AND MONDAY NIGHT...AND WEDNESDAY INTO WEDNESDAY NIGHT.

&&

.HYDROLOGY...
THE LATEST DATA SUGGESTS PW/S BETWEEN 2 AND 2.5 INCHES AVAILABLE
THIS EVE. THIS WILL RESULT IN A VERY HEAVY RAIN POTENTIAL IN
TSTMS. BECAUSE THE NATURE OF THIS SYSTEM IS CONVECTIVE AND AN
EXACT TRACK OF THE HEAVIEST RAINFALL IS STILL UNCERTAIN...A FLASH
FLOOD WATCH WILL NOT BE ISSUED AT THIS TIME. TRAINING OF TSTMS
WILL BE POSSIBLE HOWEVER...WITH POSSIBLE FLASH FLOODING. THE RAIN WILL END
FROM W TO E TONIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ353-355.
     SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR ANZ350.

&&

SYNOPSIS...KCS
NEAR TERM...KCS
SHORT TERM...KCS
LONG TERM...MET
AVIATION...PW
MARINE...KCS/MET
HYDROLOGY...KCS
Hazardous weather outlook, Jul 29, 2:45 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
245 PM EDT FRI JUL 29 2011

CTZ005>012-NYZ078>081-177-179-301300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
245 PM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS THE CHANCE FOR STRONG THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE STRONG WINDS.

IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL. FLASH FLOODING WILL BE POSSIBLE WHERE THE STRONGEST
STORMS ALIGN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-NYZ067>075-176-178-301300-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
245 PM EDT FRI JUL 29 2011

...SEVERE THUNDERSTORM WATCH 699 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-350-353-355-301300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
245 PM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS THE CHANCE FOR STRONG THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE STRONG WINDS IN
EXCESS OF 35 KT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-301300-
NEW YORK HARBOR-
245 PM EDT FRI JUL 29 2011

...SEVERE THUNDERSTORM WATCH 699 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 29, 4:19 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT FRI JUL 29 2011

NYZ067-292100-
ORANGE-
419 PM EDT FRI JUL 29 2011

...STRONG THUNDERSTORM WILL IMPACT NORTHERN ORANGE COUNTY...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAVEN...OR 6 MILES SOUTHWEST OF WURTSBORO...
AND MOVING EAST AT 30 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...LOCALLY VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
1.5 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4151 7466 4151 7448 4160 7438 4160 7435
      4164 7428 4164 7425 4161 7424 4159 7413
      4162 7413 4162 7410 4158 7405 4135 7424
      4150 7473

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:01 AM EDTSmall Craft AdvisoryOKX19 hr
Jul 29, 4:19 PM EDTSpecial Weather StatementOKXOrange41 min
Jul 29, 4:54 PM EDTTornado WarningOKXOrange36 min
Jul 29, 5:22 PM EDTTornado WarningOKXOrange, Rockland, Westchester38 min
Jul 29, 5:34 PM EDTSevere Thunderstorm WarningOKXOrange41 min
Jul 29, 5:57 PM EDTTornado WarningOKXRockland, Westchester33 min
Jul 29, 6:09 PM EDTSpecial Marine WarningOKX54 min
Jul 29, 6:16 PM EDTSevere Thunderstorm WarningOKXOrange44 min
Jul 29, 6:26 PM EDTTornado WarningOKXWestchester34 min
Jul 29, 6:42 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk48 min
Jul 29, 6:49 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland, Westchester27 min
Jul 29, 7:13 PM EDTSevere Thunderstorm WarningOKXKings, New York, Queens32 min
Jul 29, 7:32 PM EDTSpecial Weather StatementOKXNassau43 min
Jul 29, 7:39 PM EDTSpecial Marine WarningOKX36 min
Jul 29, 7:47 PM EDTSpecial Weather StatementOKXQueens28 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.